Alert archive / Indiana / Dense Fog Advisories in 2021
Dense Fog Advisory 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this dense fog advisory at Apr 25, 2021, 1:08 AM EDT for 28 counties in Indiana. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2021, 1:08 AM EDT (05:08 UTC)
- Expired
- Apr 25, 2021, 8:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Indianapolis, IN
All 28 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clinton County, IN, Decatur County, IN, Delaware County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tippecanoe County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 14 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
222 WWUS73 KIND 250508 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 108 AM EDT Sun Apr 25 2021 INZ021-029>031-036>040-045>048-054>056-250800- /O.NEW.KIND.FG.Y.0002.210425T0508Z-210425T0800Z/ Carroll-Tippecanoe-Clinton-Howard-Montgomery-Boone-Tipton- Hamilton-Madison-Putnam-Hendricks-Marion-Hancock-Morgan-Johnson- Shelby- Including the cities of Delphi, Flora, Lafayette, West Lafayette, Frankfort, Kokomo, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Martinsville, Mooresville, Greenwood, Franklin, and Shelbyville 108 AM EDT Sun Apr 25 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING... * WHAT...Visibility around one quarter of a mile in dense fog. * WHERE...Portions of central, north central and west central Indiana. * WHEN...Until 4 AM EDT early this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ INZ041-042-049-057-251100- /O.NEW.KIND.FG.Y.0002.210425T0508Z-210425T1100Z/ Delaware-Randolph-Henry-Rush- Including the cities of Muncie, Winchester, New Castle, and Rushville 108 AM EDT Sun Apr 25 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 7 AM EDT THIS MORNING... * WHAT...Visibility around one quarter of a mile in dense fog. * WHERE...Delaware, Randolph, Henry and Rush Counties. * WHEN...Until 7 AM EDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ For more information from the National Weather Service visit https://weather.gov/ind
3 follow-up statements
818 WWUS73 KIND 250745 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 345 AM EDT Sun Apr 25 2021 INZ021-029>031-036>038-045-250845- /O.CAN.KIND.FG.Y.0002.000000T0000Z-210425T0800Z/ Carroll-Tippecanoe-Clinton-Howard-Montgomery-Boone-Tipton-Putnam- Including the cities of Delphi, Flora, Lafayette, West Lafayette, Frankfort, Kokomo, Crawfordsville, Lebanon, Zionsville, Tipton, and Greencastle 345 AM EDT Sun Apr 25 2021 ...DENSE FOG ADVISORY IS CANCELLED... Patchy fog will continue early this morning, but widespread dense fog is no longer expected. $$ INZ062-063-251000- /O.EXB.KIND.FG.Y.0002.000000T0000Z-210425T1000Z/ Monroe-Brown- Including the cities of Bloomington and Nashville 345 AM EDT Sun Apr 25 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WHAT...Visibility as low as around one quarter of a mile in dense fog. * WHERE...Monroe and Brown Counties. * WHEN...Until 6 AM EDT early this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ INZ064-065-069>072-251200- /O.EXB.KIND.FG.Y.0002.000000T0000Z-210425T1200Z/ Bartholomew-Decatur-Martin-Lawrence-Jackson-Jennings- Including the cities of Columbus, Greensburg, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 345 AM EDT Sun Apr 25 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Visibility as low as around one quarter of a mile in dense fog. * WHERE...Bartholomew, Decatur, Martin, Lawrence, Jackson and Jennings Counties. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ INZ039-040-046>048-054>056-251000- /O.EXT.KIND.FG.Y.0002.000000T0000Z-210425T1000Z/ Hamilton-Madison-Hendricks-Marion-Hancock-Morgan-Johnson-Shelby- Including the cities of Fishers, Carmel, Noblesville, Anderson, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Martinsville, Mooresville, Greenwood, Franklin, and Shelbyville 345 AM EDT Sun Apr 25 2021 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WHAT...Visibility around one quarter of a mile in dense fog. * WHERE...Shelby, Morgan, Johnson, Hancock, Marion, Hendricks, Madison and Hamilton Counties. * WHEN...Until 6 AM EDT early this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ INZ041-042-049-057-251200- /O.EXT.KIND.FG.Y.0002.000000T0000Z-210425T1200Z/ Delaware-Randolph-Henry-Rush- Including the cities of Muncie, Winchester, New Castle, and Rushville 345 AM EDT Sun Apr 25 2021 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Visibility around one quarter of a mile in dense fog. * WHERE...Rush, Henry, Delaware and Randolph Counties. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ For more information from the National Weather Service visit https://weather.gov/ind
984 WWUS73 KIND 251000 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 600 AM EDT Sun Apr 25 2021 INZ041-042-251100- /O.CAN.KIND.FG.Y.0002.000000T0000Z-210425T1200Z/ Delaware-Randolph- Including the cities of Muncie and Winchester 600 AM EDT Sun Apr 25 2021 ...DENSE FOG ADVISORY IS CANCELLED... Patchy fog will continue early this morning, but widespread dense fog is no longer expected. $$ INZ039-040-046>048-054>056-062-063-251100- /O.EXP.KIND.FG.Y.0002.000000T0000Z-210425T1000Z/ Hamilton-Madison-Hendricks-Marion-Hancock-Morgan-Johnson-Shelby- Monroe-Brown- Including the cities of Fishers, Carmel, Noblesville, Anderson, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Bloomington, and Nashville 600 AM EDT Sun Apr 25 2021 ...DENSE FOG ADVISORY WILL EXPIRE AT 6 AM EDT EARLY THIS MORNING... Patchy fog will continue early this morning, but widespread dense fog is no longer expected. $$ INZ049-057-064-065-069>072-251200- /O.CON.KIND.FG.Y.0002.000000T0000Z-210425T1200Z/ Henry-Rush-Bartholomew-Decatur-Martin-Lawrence-Jackson-Jennings- Including the cities of New Castle, Rushville, Columbus, Greensburg, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 600 AM EDT Sun Apr 25 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Visibility around one quarter of a mile in dense fog. * WHERE...Henry, Rush, Lawrence, Decatur, Bartholomew, Jackson, Jennings and Martin Counties. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ For more information from the National Weather Service visit https://weather.gov/ind
088 WWUS73 KIND 251156 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 756 AM EDT Sun Apr 25 2021 INZ049-057-064-065-069>072-251300- /O.EXP.KIND.FG.Y.0002.000000T0000Z-210425T1200Z/ Henry-Rush-Bartholomew-Decatur-Martin-Lawrence-Jackson-Jennings- Including the cities of New Castle, Rushville, Columbus, Greensburg, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 756 AM EDT Sun Apr 25 2021 ...DENSE FOG ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... Visibilities have improved this morning with most of the dense fog having diminished. Patchy fog may linger through mid morning. $$ For more information from the National Weather Service visit https://weather.gov/ind Ryan
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this dense fog advisory went out at Apr 24, 11:46 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Apr 24, 11:46 PM EDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1146 PM EDT Sat Apr 24 2021 ...Updated Aviation Discussion... .Forecast Update... Issued at 858 PM EDT Sat Apr 24 2021 Radar loop indicates some patchy light rain lingering over about the southeast half of the forecast area, associated with a weakening deformation zone. Extrapolation and short term model data suggest any lingering precipitation should exit the area by 250300Z. Will keep some chance PoPs going over the southeast half until that time. Clearing line currently working its way into the far northwest zones at this time. The line should continue to progress southeast during the course of the night, but short term model data suggests at least some areas of low cloud cover may develop later tonight, For that reason, will not go too optimistic on the sky cover. && .Short Term...(This evening through Sunday night) Issued at 252 PM EDT Sat Apr 24 2021 Surface analysis early this afternoon shows low pressure in place across Central Tennessee...with cyclonic flow in place across KY and Indiana. Radar shows widespread rain showers in place across KY...spreading across southern Indiana. Easterly surface flow was in place at the surface...allowing some dry air to arrive within the lower levels. Tonight...models suggest the surface low will push northeast...slowly exiting the area...allowing high pressure over the Plains states to build across the area overnight. HRRR suggests precip will exit the area between 02-03Z. Meanwhile the forecast soundings show deep moisture departing this evening...while keeping some lower level saturation in place through the evening before clearing things out overnight. Thus will trend for some low pops this afternoon and evening as the low departs...before trending toward a decreasing cloudiness type forecast overnight. Given the expected clearing skies and ongoing cold air advection in the wake of the departing low...will trend lows at or below the NBM. Sunday...models suggest strong NW flow in pace aloft with a weak short wave moving through the southern Great Lakes late in the afternoon. Meanwhile cool high pressure will be building across the surface and forecast soundings show a lack of moisture along with a mid level inversion that should prevent any convection. Thus will trend toward a dry...partly cloud day on Sunday...sticking close to the NBM highs. On Sunday night...the models suggest broad ridging building aloft over the plains states with subsidence in place over the high valley. Meanwhile strong surface high pressure will be pushing across Indiana...allowing a return flow of southerly air to begin by Monday morning. Forecast soundings remain dry through the night...thus will trend toward a mostly clear forecast and stick close to the NBM on lows. && .Long Term...(Monday through Saturday) Issued at 252 PM EDT Sat Apr 24 2021 Big warm up coming up for central Indiana as high amplitude upper ridge will move across the Great Lakes and Ohio Valley next Monday night providing subsidence, and a strengthening surface pressure gradient will bring increasing southerly flow to the area. Dry column and low level thermal axis pointing into the Ozarks and Wabash Valley Monday, will be over the Ohio Valley Tuesday with 850 temperatures to 15 degrees Celsius. This combo will result in near record high temperatures in the lower 80s by Tuesday. After that, things will change as the ridge moves to the east and a western trough and slowing moving frontal system approach. Gulf inflow ahead of the front will bring deepening moisture and increasing instability to the Ohio Valley. Meanwhile, there is the potential for a wave or two of low pressure to move along the nearby front. The combo of the lift, moisture and instability support the possibility of some heavy convection midweek. Models are different in timing, but the Wednesday and Thursday period looks to be the best chance. High pressure will build in next weekend and should result in mostly dry but cooler weather. After coordinating with local offices, lowered the guidance PoPs. && .Aviation...(250600Z TAF Issuance) Issued at 1143 PM EDT Sat Apr 24 2021 IMPACTS: - Localized LIFR visibilities/indefinite ceilings due to fog through about 251000Z. - Areas of MVFR ceilings 010-015 for a period from sunrise through late morning Sunday possible. - Surface winds becoming 330-360 degrees at 8-12 kts towards daybreak Sunday. DISCUSSION: Areas of fog, with localized dense fog resulting in LIFR visibilities and indefinite ceilings, have formed in the wake of the clearing line pushing into southeast Indiana. These low conditions will remain possible at the terminals until about daybreak Sunday. A stronger wind surge is expected to begin moving into the northwest zones over the next several hours, which should help dissipate the fog from northwest to southeast during the course of the night. There may be a period after the fog lifts through the late morning hours of Sunday where ceilings 006 AGL-012 will be possible, as the fog may temporarily mix out into a low cloud deck. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Update...JAS Short Term...Puma Long Term...Koch Aviation...JAS
Hazardous weather outlook, Apr 24, 11:05 PM EDT, 2 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 1105 PM EDT Sat Apr 24 2021 INZ021-028>031-035>039-043>046-051>054-060-251000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Vermillion-Parke-Putnam-Hendricks-Vigo-Clay-Owen- Morgan-Sullivan- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, and Sullivan 1105 PM EDT Sat Apr 24 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Patchy dense fog is expected into the early morning hours of Sunday. Visibility may be reduced to less than one half mile. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are possible Wednesday with sufficient instability for a few stronger storms. Additional thunderstorms are possible on Thursday. Lightning is the threat from any thunderstorm. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ040>042-047>049-055>057-061>065-067>072-251000- Madison-Delaware-Randolph-Marion-Hancock-Henry-Johnson-Shelby-Rush- Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence- Jackson-Jennings- Including the cities of Anderson, Muncie, Winchester, Indianapolis, Greenfield, New Castle, Greenwood, Franklin, Shelbyville, Rushville, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 1105 PM EDT Sat Apr 24 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are possible Wednesday with sufficient instability for a few stronger storms. Additional thunderstorms are possible on Thursday. Lightning is the threat from any thunderstorm. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Apr 24, 11:02 PM EDT, 2 hours 6 minutes before
Special Weather Statement National Weather Service Indianapolis IN 1102 PM EDT Sat Apr 24 2021 INZ021-028>031-035>039-043>046-051>054-060-250700- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Vermillion-Parke-Putnam-Hendricks-Vigo-Clay- Owen-Morgan-Sullivan- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, and Sullivan 1102 PM EDT Sat Apr 24 2021 ...PATCHY DENSE FOG TONIGHT... Patchy dense fog has developed across the area late this evening. Visibilities may be reduced to less than one half mile at times. Winds are expected to increase during the early morning hours of Sunday. This should allow the fog to dissipate before dawn. Motorists are encouraged to exercise caution when driving late tonight, and be aware for rapidly changing visibility. use low bean headlights.
Special weather statement, Apr 24, 11:21 PM EDT, 1 hour 47 minutes before
Special Weather Statement...CORRECTED National Weather Service Indianapolis IN 1121 PM EDT Sat Apr 24 2021 INZ021-028>031-035>039-043>046-051>054-060-250700- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Vermillion-Parke-Putnam-Hendricks-Vigo-Clay- Owen-Morgan-Sullivan- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, and Sullivan 1121 PM EDT Sat Apr 24 2021 ...PATCHY DENSE FOG TONIGHT... Patchy dense fog has developed across the area late this evening. Visibilities may be reduced to less than one half mile at times. Winds are expected to increase during the early morning hours of Sunday. This should allow the fog to dissipate before dawn. Motorists are encouraged to exercise caution when driving late tonight, and be aware for rapidly changing visibility. use low beam headlights.
Nearby
Dense Fog Advisories in Indiana, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.